Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 28, 2021, 6:22 PM EDT for Franklin County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 6:22 PM EDT (22:22 UTC)
- Expired
- Jul 28, 2021, 7:00 PM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
County Franklin County, PA
The radar
The Sterling radar (KLWX), 96 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1694 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
612
WWUS81 KCTP 282222
SPSCTP
Special Weather Statement
National Weather Service State College PA
622 PM EDT Wed Jul 28 2021
PAZ036-282300-
Franklin PA-
622 PM EDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN COUNTY UNTIL
700 PM EDT...
At 621 PM EDT, Doppler radar indicated a strong thunderstorm over St.
Thomas, moving southeast at 20 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Waynesboro, Greencastle, St. Thomas, Wayne Heights, Rouzerville,
Marion, Maugansville, State Line, Middleburg, Quincy, Warrenton,
Williamson and Upton.
LAT...LON 3990 7787 3993 7777 3976 7746 3972 7746
3972 7778
TIME...MOT...LOC 2221Z 321DEG 19KT 3989 7780
$$
DeVoirWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:42 PM EDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 28, 3:42 PM EDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service State College PA 342 PM EDT Wed Jul 28 2021 .SYNOPSIS... Isolated strong storms are possible this afternoon across the southwest portion of central PA and may produce locally damaging wind gusts. The risk of severe storms has increased on Thursday with a wind damage and isolated tornado threat possible. A northwest breeze will bring cooler and less humid air into the area on Friday which will set the stage for a beautiful start to the weekend. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... The forecast area will be split from northwest to southeast this evening as a frontal boundary is draped from roughly Erie to Philadelphia. Along and to the southwest of this line, a few showers have developed and will track to the southeast through sunset. Severe potential is lower this evening but will monitor for any potential strong cells. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Better model agreement on the evolution of upstream convection combined with new model data has resulted in an increased risk of severe storms on Thursday; SPC has expanded the SLGT risk SWO focused over south-central PA highlighted by a 5% tornado prob. Remnants of an MCS currently over the midwest will affect the area Thursday morning. If this cloud cover limits precip to a stratiform rain for a period, that may limit some of the convective potential. Otherwise, low level shear and low LCL heights, especially over the southeast portion of our forecast area, would inidicate the potential for strong storms. Improving conditions are expected in the wake of the cold FROPA Thursday night with much drier air poised to arrive on Friday via refreshing NW breeze. Look for a nice end to the week with partly sunny skies and low humidity. The dry/low PW airmass will set the stage for a rather cool Friday night/AM Saturday with minTs ranging from the mid 40s over the NW Alleghenies to the mid 50s across the southeast valleys. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Dry and seasonably cool conditions look to settle in for the end of the week into the first half of the weekend. Northwest flow aloft in the wake of an upper trough axis and surface ridge moving out of the Great Lakes into the Ohio Valley will lead to cool/dry air advection on Friday as clouds lift/break up through the afternoon. Will likely see widespread temperatures in the mid-upper 40s by Saturday morning across a good portion of central PA, with low-mid 50s across the middle/lower Susquehanna Valley and farther west along the Mason-Dixon line. Shortwave trough pushing south across Ontario on Saturday will lead to backing flow aloft as modest return flow sets up for late Saturday and Sunday, spelling the return of shower chances across the Alleghenies late Saturday. A better shot for showers/storms will exist for all of central PA on Sunday as a surface low moves across Lake Ontario. Much of Monday should remain dry, outside of a few lingering early day showers across the northern tier. Another upper low looks to dig into the western Great Lakes/Midwest into Tuesday, which will once again lead to increasing moisture and subsequent shower/storm chances into midweek. Below normal temperatures look to remain the rule, with highs generally in the low 70s north to low 80s south and lows spanning the 50s with low 60s in the lower Susquehanna Valley. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... Mainly VFR, though showers and storms will be possible this afternoon mainly for southern PA. MVFR restrictions will be possible in TSRA. More widespread convection likely on Thursday with a FROPA crossing W to E. Outlook... Thu...Widespread TSRA impacts. Fri & Sat...No sig wx expected. Sun...Chance of a shower or thunderstorm. && .CLIMATE... It's been a wet July in some parts of central PA. Through July 27th, the monthly precipitation at Harrisburg is 7.99 inches which currently ranks 2021 as the 9th wettest July on record. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl/Tyburski SHORT TERM...Steinbugl/Tyburski LONG TERM...Guseman/Ross AVIATION...Ross/Wagner CLIMATE...
Hazardous weather outlook, Jul 28, 5:11 AM EDT, 13 hours 11 minutes before
Hazardous Weather Outlook National Weather Service State College PA 511 AM EDT Wed Jul 28 2021 PAZ004>006-010>012-037-041-042-045-046-049>053-057>059-066-290915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Tioga- Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming-Union- Snyder-Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon- Lancaster- 511 AM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms with a damaging wind and isolated tornado threat are possible Thursday afternoon and evening. Locally heavy rainfall is also possible and may produce isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017>019-024>028-033>036-056-063>065-290915- Clearfield-Northern Centre-Southern Centre-Cambria-Blair-Huntingdon- Mifflin-Juniata-Somerset-Bedford-Fulton-Franklin-Perry-Cumberland- Adams-York- 511 AM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Isolated strong to marginally severe thunderstorms with locally damaging winds are possible during the afternoon and early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Severe thunderstorms with a damaging wind and isolated tornado threat are possible Thursday afternoon and evening. Locally heavy rainfall is also possible and may produce isolated flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Special weather statement, Jul 28, 4:42 PM EDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service State College PA 442 PM EDT Wed Jul 28 2021 PAZ024-033-282130- Somerset PA-Cambria PA- 442 PM EDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOMERSET AND CAMBRIA COUNTIES UNTIL 530 PM EDT... At 441 PM EDT, Doppler radar indicated a strong thunderstorm near Westmont, moving southeast at 25 mph. Wind gusts up to 50 mph are possible. Locations impacted include... Johnstown, Westmont, Windber, Belmont, Geistown, Southmont, Boswell, Dale, Davidsville, Paint, Jerome, Scalp Level, Daisytown, Tire Hill, Elim, Lorain, Brownstown, Jennerstown, Hooversville and Stoystown. LAT...LON 4037 7899 4022 7870 4006 7900 4020 7912 TIME...MOT...LOC 2041Z 309DEG 22KT 4033 7906 Travis
Special weather statement, Jul 28, 4:43 PM EDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service State College PA 443 PM EDT Wed Jul 28 2021 PAZ065-282130- York PA- 443 PM EDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 530 PM EDT... At 442 PM EDT, Doppler radar indicated a strong thunderstorm over West York, moving south at 20 mph. Wind gusts up to 40 mph are possible. Locations impacted include... York, Weigelstown, Red Lion, Spry, Dallastown, Shiloh, East York, West York, Grantley, Tyler Run-Queens Gate, Emigsville, Glen Rock, North York, Jacobus, Yoe, Cross Roads, Loganville, New Salem, Winterstown and Seven Valleys. LAT...LON 3998 7683 4002 7674 3982 7654 3976 7681 TIME...MOT...LOC 2042Z 339DEG 16KT 3997 7677 DeVoir
Local storm report, Jul 28, 5:10 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 WSW YORK 39.95N 76.76W
07/28/2021 YORK PA FIRE DEPT/RESCUE
ROOF BLOWN OFF OF STRUCTURE AND MULTIPLE
WIRES DOWN.
&&
QRMLocal storm report, Jul 28, 5:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 WSW YORK 39.95N 76.76W
07/28/2021 YORK PA FIRE DEPT/RESCUE
ROOF BLOWN OFF OF STRUCTURE AND MULTIPLE
WIRES DOWN.
&&
QRMSpecial weather statement, Jul 28, 5:35 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service State College PA
535 PM EDT Wed Jul 28 2021
PAZ035-036-282230-
Fulton PA-Franklin PA-
535 PM EDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FULTON AND FRANKLIN
COUNTIES UNTIL 630 PM EDT...
At 535 PM EDT, Doppler radar indicated a strong thunderstorm over
Fort Littleton, moving south at 15 mph.
Pea size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
St. Thomas, McConnellsburg, Fort Loudon and Fort Littleton.
LAT...LON 3987 7802 4010 7806 4012 7798 4011 7796
3992 7779
TIME...MOT...LOC 2135Z 339DEG 15KT 4008 7800
DeVoirSpecial weather statement, Jul 28, 6:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
622 PM EDT Wed Jul 28 2021
PAZ036-282300-
Franklin PA-
622 PM EDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF FRANKLIN COUNTY UNTIL
700 PM EDT...
At 621 PM EDT, Doppler radar indicated a strong thunderstorm over St.
Thomas, moving southeast at 20 mph.
Wind gusts up to 50 mph are possible.
Locations impacted include...
Waynesboro, Greencastle, St. Thomas, Wayne Heights, Rouzerville,
Marion, Maugansville, State Line, Middleburg, Quincy, Warrenton,
Williamson and Upton.
LAT...LON 3990 7787 3993 7777 3976 7746 3972 7746
3972 7778
TIME...MOT...LOC 2221Z 321DEG 19KT 3989 7780
DeVoirThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:42 PM EDT | Special Weather Statement | CTP | Somerset | 48 min |
| Jul 28, 4:43 PM EDT | Special Weather Statement | CTP | York | 47 min |
| Jul 28, 5:02 PM EDT | Severe Thunderstorm Warning | CTP | York | 43 min |
| Jul 28, 5:35 PM EDT | Special Weather Statement | CTP | Franklin | 55 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.